MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION SAFE GUIDING REAMER Ø11MM

MEDACTA INTERNATIONAL SA GMK-REVISION SAFE GUIDING REAMER Ø11MM
Catalog Number 02.07.10.4048
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation performed by r&d project manager: during gmk revision surgery performed through crossover technique, the surgeon complained for inaccurate tibia e femur stem preparation due to a improper reamer guidance into the reamer sleeves.The technique is based on the final forcing of the stem direction after tibia and femur bone finishing.In this situation the final stem position is not centered to the femur/tibia intramedullary canal.During this surgery it could happened that during final stem reaming the reamer direction have been diverted and the final stem position was not alignet to the tibia and femur resection.After more that 12 years of using this technique, and thousands of cases, this is the first official complaint of this kind of trouble.Despite this, the need to introduce specific reamers and/or guiding bushes will be carefully evaluated.Other instrument involved: gmk-revision 02.07.10.4050 safe guiding reamer ø13mm lot.Unknown.
 
Event or Problem Description
When using the crossover instrumentation, it was noticed that the reamers in the sleeves do not have proper guidance as soon as they are inserted into the shaft and tend to deviate.This created problems when placing the trials and the final implants.The surgeon first used safe guiding reamer ø11mm, then safe guiding reamer ø13mm, anf inally safe guiding reamer ø16mm.The operation time was extended by about an hour and more anesthetic had to be administered.On the tibia, the tibia was initially not placed cleanly on the resection because the shaft was diverted.The femur was flexed and had no secure hold by the shaft.This had to be held in place for cementation, otherwise it would not have remained in the correct position.No defects can be noted on the reamers.The patient was very young and had hard bones.

Brand Name
GMK-REVISION SAFE GUIDING REAMER Ø11MM
Common Device Name
REAMER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20320103
Report Number3005180920-2024-00772
Device Sequence Number7782969
Product Code LXH
UDI-Device Identifier07630040760119
UDI-Public07630040760119
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.4048
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale